×

zbMATH — the first resource for mathematics

Extremes of the time-average of stationary Gaussian processes. (English) Zbl 1227.60045
The authors establish an expansion of P\((\sup_{t\geq 0}I_Z(t)>u)\), as \(u\to\infty\), where \(I_Z(t)=t^{-1}\int_0^t Z(s)\,ds\) for \(t>0\) and \(I_Z(0)=Z(0)\) and \((Z(t))_{t\geq 0}\) is a centered stationary Gaussian process with covariance function satisfying some regularity conditions.
As an application, the probability of buffer emptiness in a Gaussian fluid queueing system and the collision probability of differentiable Gaussian processes with stationary increments are analyzed.

MSC:
60G15 Gaussian processes
60G70 Extreme value theory; extremal stochastic processes
68M20 Performance evaluation, queueing, and scheduling in the context of computer systems
PDF BibTeX Cite
Full Text: DOI
References:
[1] R. Addie, P. Mannersalo, I. Norros, Performance formulae for queues with Gaussian input, in: 16th International Teletraffic Congress, Edinburgh, UK, 1998.
[2] Adler, R.J., ()
[3] Adler, R.J.; Taylor, J.E., ()
[4] Dȩbicki, K.; Mandjes, M.R.H., Exact overflow asymptotics for queues with many Gaussian inputs, J. appl. probab., 40, 704-720, (2003) · Zbl 1041.60036
[5] Dȩbicki, K.; Palmowski, Z., Heavy traffic asymptotics of on – off fluid model, Queuing syst., 33, 327-338, (1999) · Zbl 0997.60109
[6] Kulkarni, V.; Rolski, T., Fluid model driven by an ornstein – uhlenbeck process, Prob. eng. inf. sci., 8, 403-417, (1994)
[7] Mandjes, M., Large deviations of Gaussian queues, (2007), Wiley Chichester, UK
[8] O’Connell, N.; Unwin, A., Collision times and exit times from cones: a duality, Stoch. proc. appl., 43, 291-301, (1992) · Zbl 0765.60083
[9] Pickands, J., Upcrossing probabilities for stationary Gaussian processes, Trans. amer. math. soc.., 145, 51-73, (1969) · Zbl 0206.18802
[10] Piterbarg, V.I., ()
[11] Piterbarg, V.I., Some directions in the investigation of properties of trajectories of Gaussian random functions: supplement-survey, Stochastic processes: sample functions and intersections, matematika: novoe v zarubezhnoi nauke, 10, 258-280, (1978), (in Russian)
[12] Piterbarg, V.I., Gaussian stochastic processes, J. math. sci., 23, 2599-2626, (1982) · Zbl 0516.60046
[13] Piterbarg, V.I.; Prisyazhnyuk, V.P., Asymptotics of the probability of large excursions for a nonstationary Gaussian processes, Theory prob. math. statist., 18, 131-144, (1979) · Zbl 0433.60030
[14] Puchała, Z.; Rolski, T., The exact asymptotic of the time to collision, Electron. J. probab., 10, 1359-1380, (2005) · Zbl 1110.60069
[15] Reich, E., On the integrodifferential equation of, Takács I. ann. of math. stat., 29, 563-570, (1958) · Zbl 0086.33703
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.